Complutense University Library

The unit ball of the complex P(H-3)

Grecu, B.C. and Muñoz-Fernández, Gustavo Adolfo and Seoane Sepúlveda, Juan Benigno (2009) The unit ball of the complex P(H-3). Mathematische Zeitschrift, 263 . pp. 775-785. ISSN 0025-5874

[img] PDF
Restricted to Repository staff only until 2020.

232kB
View download statistics for this eprint

==>>> Export to other formats

Abstract

Let H be a two-dimensional complex Hilbert space and P(H-3) the space of 3-homogeneous polynomials on H. We give a characterization of the extreme points of its unit ball, B-P(3H), from which we deduce that the unit sphere of P(H-3) is the disjoint union of the sets of its extreme and smooth points. We also show that an extreme point of B-P(3H) remains extreme as considered as an element of B-L(3H). Finally we make a few remarks about the geometry of the unit ball of the predual of P(H-3) and give a characterization of its smooth points.

Item Type:Article
Uncontrolled Keywords:Unconditional constant; Polynomial inequalities; Trinomials; Homogeneous polynomials; Extreme points
Subjects:Sciences > Mathematics > Functional analysis and Operator theory
ID Code:16965
References:

Aron, R.M., Cardwell, A., García, D., Zalduendo, I.: A multilinear Phelps’ Lemma. Proc. Am.Math. Soc. 135, 2549–2554 (2007)

Aron, R.M., Hájek, P.: Zero sets of polynomials in several variables. Arch. Math. (Basel) 86(6), 561–568 (2006)

Aron, R.M., Klimek, M.: Supremum norms for quadratic polynomials. Arch. Math. (Basel) 76, 73–80 (2001)

Choi, Y.S., Kim, S.G., Ki, H.: Extreme polynomials and multilinear forms on l1. J. Math. Anal. Appl. 228(2), 467–482 (1998)

Cobos, F., Kühn, T., Peetre, J.: Extreme points of the complex binary trilinear ball. Studia Math. 138(1), 81–92 (2000)

Carando, D., Dimant, V., Sevilla-Peris, P.: Limit orders and multilinear forms on l p spaces. Publ. Res. Inst. Math. Sci. 42(2), 507–522 (2006)

Dineen, S.: Complex analysis on infinite dimensional spaces. Springer Monographs in Mathematics, Springer-Verlag, London (1999)

Dineen, S.: Extreme integral polynomials on a complex Banach space. Math. Scand. 92(1), 129–140 (2003)

García, D., Grecu, B.C., Maestre, M.: Geometry in preduals of spaces of polynomials (2006, preprint)

Grecu, B.C.: Extreme 2-homogeneous polynomials on Hilbert spaces. Quaest. Math. 25(4), 421–435 (2002)

Grecu, B.C.: Geometry of three-homogeneous polynomials on real Hilbert spaces. J. Math. Anal. Appl. 246(1), 217–229 (2000)

Grzaslewicz, R., John, K.: Extreme elements of the unit ball of bilinear operators on l 2 2 . Arch. Math. (Basel) 50(3), 264–269 (1988)

Kim, S.G., Martin, M., Meri, J.: On the polynomial numerical index of the real spaces c0, 1 and ∞. J. Math. Anal. Appl. (2008, to appear)

Konheim, A.G., Rivlin, T.J.: Extreme points of the unit ball in a space of real polynomials. Am. Math. Monthly 73, 505–507 (1966)

Muñoz-Fernández, G.A., Seoane-Sepúlveda, J.B.: Geometry of Banach spaces of trinomials. J. Math. Anal. Appl. 340, 1069–1087 (2008)

Neuwirth, S.: The maximum modulus of a trigonometric trinomial. arXiv:math/FA.0703236v1

Ryan,R.A.: Applications of topological tensor products to infinite dimensional holomorphy, Ph.D. Thesis, Trinity College Dublin (1980)

Deposited On:05 Nov 2012 11:26
Last Modified:07 Feb 2014 09:39

Repository Staff Only: item control page